Title

The Two-Dimensional Packing Problem for Irregular Objects

Publication Type

Journal Article

Publication Date

9-2004

Abstract

Packing and cutting problems arise in a wide variety of industrial situations. The basic problem is that of determining a good arrangement of objects in a region without any overlap. Much research has been done on two and three dimensional rectangular packing while there has been little work done on irregular packing. In this work, we study the two-dimensional irregular packing problem and provide heuristic solutions which use rectilinear and piecewise-linear representations of objects. These heuristics include Genetic Algorithms and Tabu Search. Experimentation gives good results.

Keywords

Packing, cutting, irregular objects, meta-heuristics, heuristics

Discipline

Operations and Supply Chain Management

Research Areas

Operations Management

Publication

International Journal on Artificial Intelligence Tools

Volume

13

Issue

3

First Page

429

Last Page

448

ISSN

0218-2130

Identifier

10.1142/S0218213004001624

Publisher

World Scientific

Additional URL

http://dx.doi.org/10.1142/S0218213004001624